Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 526, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2001, 5:38 PM CDT for Lowndes County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 5, 2001, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lowndes County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155 WUUS54 KJAN 052238 SVRJAN MSC087-052315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 538 PM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 615 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF NEW HOPE...OR ABOUT 12 MILES SOUTH OF COLUMBUS...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SOUTHEAST LOWNDES COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3347 8829 3347 8846 3329 8849 3330 8832
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:30 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 5, 3:30 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT THU JUL 5 2001 DIGGING ERN US TROF IS AIDING MCS DEVELOPMENT ACROSS THE LOWER MS/TN VALLEY REGION TODAY. ASSOCIATED BAND OF STEEPER 850-500MB LAPSE RATES AND MID LEVEL WESTERLIES ARE STEADILY PUSHING SOUTH ACROSS THE REGION AND CONVECTION IS DEVELOPING RAPIDLY ACROSS NRN PORTIONS OF FORECAST AREA. EXPECT THIS FORCING FOR TSTM DEVELOPMENT TO EVENTUALLY REDEVELOP OVER SW HALF OF AREA LATER TONIGHT PER LATEST MESOETA...WITH BEST LOW LEVEL THETAE RIDGE/ADVECTION NOSING INTO NE LA/WRN MS. WILL BE PLACING HIGHEST POPS AND MENTION OF SEVERE OVER SRN/CNTRL COUNTIES/ PARISHES FOR TONIGHT. LATEST MODEL RUNS CONTINUE TO "DRY" AIRMASS OUT OVER MOST OF AREA BY TOMORROW AFTN WITH MID LEVEL HEIGHT RISES/WARMER MID LEVEL TEMPS MAKING ANY CONVECTION DIFFICULT TO COME BY. WILL CONTINUE TREND OF LOWER POPS FOR FRIDAY. IN ADDITION...INCREASING INFLUENCE FROM THE MID LEVEL RIDGE WILL INCREASE SENSIBLE HEAT/HUMIDITY FOR FRI AFTN... AND ESPECIALLY BY SAT AFTN. FWC GUIDANCE TEMPS INDICATE A FEW 100+ READINGS OVER WRN HALF OF THE FORECAST AREA...BUT IT HAS TENDED TO BE A LITTLE TOO WARM THIS SEASON. SLIGHTLY "COOLER" MAV NUMBERS LOOK BETTER AND WILL GO CLOSER. IN ANY CASE...WILL NEED MENTION OF HOT AND HUMID IN ZONE WORDING. OVERALL...THE WEEKEND SHOULD BE LARGELY CONVECTION-FREE WITH 500 MB TEMPS WARMING TO AROUND -4 DEG C. IN THE EXTENDED...12Z AVN IS CONSISTENT WITH 00Z MRF IN BRINGING ANOTHER PIECE OF MID LEVEL ENERGY AROUND EASTERN SIDE OF RIDGE... BRINGING AN INCREASED CHANCE OF TSTMS FOR AT LEAST CNTRL/ERN COUNTIES MON/TUES. OTHERWISE...TYPICAL SUMMER-TIME REGIME WITH WIDELY SCATTERED AFTN/EVENING TSTMS SHOULD BE RULE LATER THIS WEEK. PRELIM NUMBERS... JAN 72/96/72/98/74 5311- MEI 70/95/70/98/74 5311- .JAN... MS...SEVERE THUNDERSTORM WATCH #515 FOR SE AR NE LA AND CNTRL MS UNTIL 7 PM CDT. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, Jul 5, 11:45 AM CDT, 5 hours 53 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT THU JUL 05 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF NORTH MISSISSIPPI THROUGH THIS EVENING. MOST OF THE SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF HIGHWAY 82 FROM NEAR CROSSETT ARKANSAS...TO GREENWOOD...TO COLUMBUS. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE OR DOWNBURST WINDS...ALONG WITH LARGE HAIL WITH DIAMETERS TO NEAR TWO INCHES. THUNDERSTORMS WILL DEVELOP OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THIS AFTERNOON...AS THE TEMPERATURES RISE INTO THE 90S OVER MOST AREAS. DIURNAL HEATING WILL COMBINE WITH ABUNDANT MOISTURE OVER THE AREA AND FAVORABLE UPPER-LEVEL CONDITIONS TO DESTABILIZE THE AIRMASS OVER THE REGION. IN ADDITION...OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN THE OZARKS EARLIER THIS MORNING MAY PROPAGATE SOUTH AND TO PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EVENING HOURS. ACTIVITY SHOULD GRADUALLY WEAKEN LATER TONIGHT...AS HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE MIDDLE MISSISSIPPI RIVER VALLEY. AS THE HIGH PRESSURE BUILDS SOUTH...THUNDERSTORMS WILL DIMINISH FROM THE NORTHWEST. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON THROUGH EARLY TONIGHT. ...SEASONAL THREATS... AFTERNOON TEMPERATURES WILL RISE INTO THE LOWER AND MIDDLE 90S OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND MISSISSIPPI. DEW POINT TEMPERATURES WILL REMAIN IN THE LOWER AND MIDDLE 70S THROUGH THIS EVENING. THEREFORE...RELATIVE HUMIDITIES OVER THE REGION WILL REMAIN AROUND OR ABOVE 50 PERCENT. THE COMBINATION OF THESE RELATIVE HUMIDITIES AND THE WARM TEMPERATURES WILL PRODUCE HEAT INDICES OVER 105 DEGREES ACROSS THE REGION. SOUTHWEST WINDS WILL PUSH WARM...MOIST AIR INTO THE LOWER MISSISSIPPI RIVER VALLEY AHEAD OF A FRONTAL BOUNDARY. WITH THE EXCESSIVE DAYTIME HEAT...THE AIR WILL FEEL WARMER TO THE NAKED SKIN THAN ACTUAL TEMPERATURE MEASUREMENTS. WHEN HEAT INDICES RISE...THE BODY IS SOMETIMES UNABLE TO COOL ITSELF PROPERLY. AVOID OVER-EXPOSURE TO THESE DANGEROUS CONDITIONS. DRINK PLENTY OF WATER AND STAY AS COOL AS POSSIBLE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jul 5, 2:06 PM CDT, 3 hours 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT THU JUL 05 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF NORTH MISSISSIPPI THROUGH THIS EVENING. MOST OF THE SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF HIGHWAY 82 FROM NEAR CROSSETT ARKANSAS...TO GREENWOOD...TO COLUMBUS. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE OR DOWNBURST WINDS. LARGE HAIL...WITH DIAMETERS NEAR TWO INCHES...IS ALSO POSSIBLE. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AS THE TEMPERATURES RISE INTO THE 90S OVER MOST AREAS. DIURNAL HEATING WILL COMBINE WITH ABUNDANT MOISTURE AND FAVORABLE UPPER-LEVEL CONDITIONS TO DESTABILIZE THE AIRMASS OVER THE REGION. THUNDERSTORM ACTIVITY SHOULD GRADUALLY WEAKEN LATER TONIGHT...AS HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE MIDDLE MISSISSIPPI RIVER VALLEY. AS THE HIGH PRESSURE BUILDS SOUTH...THUNDERSTORMS WILL DIMINISH OVER THE AREA FROM THE NORTHWEST. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON THROUGH EARLY TONIGHT. ...SEASONAL THREATS... THE COMBINATION OF HIGH RELATIVE HUMIDITIES AND WARM AFTERNOON TEMPERATURES WILL PRODUCE HEAT INDICES OVER 105 DEGREES ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. AFTERNOON TEMPERATURES WILL REACH THE LOWER AND MIDDLE 90S OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS... AND MISSISSIPPI. THESE TEMPERATURES WILL GRADUALLY DROP THROUGH THE 80S THIS EVENING AFTER THE SUN SETS. DEW POINT TEMPERATURES WILL REMAIN IN THE LOWER AND MIDDLE 70S. BEFORE THE TEMPERATURES BEGIN TO DROP...THE EXCESSIVE DAYTIME HEAT AND HUMIDITIES WILL MAKE THE AIR FEEL WARMER TO THE NAKED SKIN THAN ACTUAL TEMPERATURE MEASUREMENTS. WHEN HEAT INDICES RISE...THE BODY IS SOMETIMES UNABLE TO COOL ITSELF PROPERLY. THROUGH THE REMAINDER OF THIS AFTERNOON...AVOID OVER-EXPOSURE TO THESE DANGEROUS CONDITIONS. DRINK PLENTY OF WATER AND STAY AS COOL AS POSSIBLE. AFTER THE EARLY EVENING HOURS...THE HEAT INDICES WILL DROP WELL BELOW 100 DEGREES. BEHIND THE FRONT...LESS HUMID AIR WILL EVENTUALLY FILTER INTO THE LOWER MISSISSIPPI RIVER VALLEY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jul 5, 4:11 PM CDT, 1 hour 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ027-028-031>033-035>059- 052215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT THU JUL 5 2001 SEVERE THUNDERSTORM WATCH NUMBER 515 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN SOUTHEAST ARKANSAS... ASHLEY CHICOT THE WATCH REMAINS IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI... LAUDERDALE WINSTON WARREN NEWTON RANKIN SMITH LEAKE NESHOBA SIMPSON JASPER HUMPHREYS CHOCTAW KEMPER ISSAQUENA HINDS HOLMES MADISON CLARKE SCOTT COPIAH YAZOO ATTALA NOXUBEE SHARKEY JEFFERSON CLAIBORNE IN NORTHEAST LOUISIANA... EAST CARROLL MADISON FRANKLIN CONCORDIA RICHLAND TENSAS CATAHOULA x WEST CARROLL MOREHOUSE
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 23 min |
| Jul 4, 8:58 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 32 min |
| Jul 4, 9:33 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 27 min |
| Jul 5, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 35 min |
| Jul 5, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 29 min |
| Jul 5, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 28 min |
| Jul 5, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.